Alert archive / Indiana / Special Weather Statements in 2017

Special Weather Statement, NWS Wilmington, OH

June 14, 2017Wayne County, Indiana

NWS Wilmington, OH issued this special weather statement at Jun 14, 2017, 8:34 PM EDT for Wayne County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2017, 8:34 PM EDT (00:34 UTC)
Expired
Jun 14, 2017, 9:00 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH

County Wayne County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WWUS81 KILN 150034
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
834 PM EDT WED JUN 14 2017
 
INZ050-150100-
Wayne IN-
834 PM EDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY UNTIL 900 PM EDT...

At 833 PM EDT, radar indicated a strong thunderstorm over New Castle,
moving east at 60 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, Fountain City, 
Dublin, Franklin, Greens Fork, Economy, Mount Auburn, Whitewater, 
Middleboro, Interstate 70 at Exit 145 and Williamsburg.
 
Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3987 8522 3987 8520 4000 8520 4001 8493
      4000 8482 3978 8482 3980 8522
TIME...MOT...LOC 0033Z 264DEG 51KT 3991 8536 

$$

JDR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:01 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 14, 8:01 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
801 PM EDT Wed Jun 14 2017

.SYNOPSIS...
A warm and moist airmass will lead to an unsettled weather
pattern through the weekend. A drier and cooler airmass will
settle into the area early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Widely disorganized thunderstorms continue early this afternoon
in the wake of an MCV that has since moved into eastern portions
of the FA. Although an areal minimum in instby exists across
most of the FA /in part due to extensive cloud cover thus far/
increasing LL instby upstream has already resulted in widely-
scattered storm development in central Illinois and Indiana. Hi-
res models have handled morning and early afternoon convection
in the FA very poorly, so exact evolution of activity through
the remainder of the near term period remains somewhat in
unclear.

With this being said, strongest and most persistent activity
will have the potential to produce brief heavy downpours, which
may lead to localized flooding concerns. With slow-moving nature
of cells, and PWATs in excess of 1.5", any training/back-building
storms will pose the greatest risk for localized flooding.
However, with a lack of focused development/training, as well as
a lack of model consensus on spatial and temporal coverage,
have decided to hold off on any potential FF Watch issuance for
now. Similar to yesterday's activity, the pulse nature of this
convection, as well as gradually-increasing DCAPEs, may lend
itself to an isolated damaging wind risk with strongest
activity, so will continue to highlight this threat in the HWO
as well.

With quite a bit of cloud cover across central portions of the
FA, have knocked down high temps by several degrees in areas
which have seen persistent shower/storm activity. Across
southern and eastern zones, however, some mid to upper 80s will
be possible by late this afternoon.

With areas of heavier rain during the day (lending itself to
increased ground-based moisture), and the potential for at
least some partial local clearing tonight, areas of patchy fog
/some of which may be locally dense/ cannot be completely ruled
out, especially in low-lying areas and river valleys. With the
uncertainty in how the spatial and temporal coverage of late
evening/overnight convection evolves, decided to leave out of
grids for now. Evening trends will be monitored for possible
fcst adjustments.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Although the evolution of scattered activity in the near term
period has a degree of uncertainty to it, the consensus on
Thursday's activity is ironically a bit more focused.

Latest guidance has trended a bit slower with the weakly-defined
cold front expected to progress from west to east through the FA
during the short term period before it inevitably washes out
somewhere in the Ohio Valley. As such, trended PoPs a bit slower
for Thursday late afternoon and evening.

Destabilization will occur through the afternoon and evening
and convection will eventually develop during the heating of the
day before slowly progressing eastward through the evening. With
continued high PWATs in excess of 1.5," pockets of heavy rain,
and a corresponding localized flooding threat, will be possible.
Strongest activity will also yield a threat for locally
damaging winds. Will continue to highlight this potential in the
HWO.

With a bit less cloud cover expected through the first part of
the day on Thursday, temperatures may nudge up into the upper
80s in a few spots. Have trended highs several degrees above
guidance to account for this potential.

Drier conditions will return Thursday night as slightly drier
air moves in and best forcing most east of the FA. Slightly
cooler temperatures are expected, with lows generally in the
mid/upper 60s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The immediate long term period will feature a quasi-westerly flow
pattern aloft with embedded weak disturbances rippling through this
flow from time to time Friday into Saturday. Timing of these
disturbances is somewhat problematic and whether it will coincide
with max diurnal instability. As such, will maintain a low threat
for showers/storms during this period. It will remain warm and humid
both days with highs in the upper 80s to near 90 and lows in the 60s
to around 70.

It still looks like a bona fide mid level trough will be poised to
traverse the Great Lakes and Ohio Valley Sunday into Monday. A cold
front associated with this trough will interact with a moist and
unstable airmass to bring the highest confidence/coverage for
showers/thunderstorms, particularly Sunday into Sunday night. Will
continue with likely PoPs. It will be warm again on Sunday with
highs in the mid and upper 80s.

We should begin to dry out on Monday as the front moves east.
Surface high pressure is forecast to build into the Ohio Valley
Monday night, moving east on Tuesday. Temperatures will cool back
down into the upper 70s and lower 80s with lows in the 60s.

A weak front may swing into the region on a northwest flow Tuesday
night into Wednesday, bringing the next chance for showers and
thunderstorms. Temperatures will be near seasonal normals.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Line of showers and thunderstorms across central IN will
continue moving to the east through this evening. Highest
confidence of impact at a terminal will be DAY around or shortly
after 02z with reduced visibility and potential gusty winds.
Confidence with the line extending further south into the
CVG/LUK areas is lower and thus only have VCTS at this time. In
addition, further east toward the Columbus terminals, expect a
weakening trend late this evening and therefore only have
mention of VCSH after 03z.

Models, including high resolution guidance, have provided
differing solutions for overnight/Thursday. Some model runs have
suggested some renewed convective activity late tonight/early
Thursday while others have been suggesting generally dry
conditions with thunderstorms returning during the
afternoon/evening. Have leaned toward the latter solution at
this time, focusing on the greater likelihood of convection
linked to the diurnal cycle.

OUTLOOK...Thunderstorms are possible Saturday through Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Hickman
AVIATION...BPP
Hazardous weather outlook, Jun 14, 8:05 PM EDT, 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
805 PM EDT Wed Jun 14 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-160015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
805 PM EDT Wed Jun 14 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

A few thunderstorms may produce isolated damaging wind gusts and
localized flooding this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Occasional thunderstorms are expected Thursday. Some of these storms
will be capable of producing locally heavy rainfall and isolated
damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 14, 3:30 PM EDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
330 PM EDT WED JUN 14 2017

KYZ092-093-OHZ078-142000-
Kenton KY-Campbell KY-Clermont OH-
330 PM EDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...CAMPBELL AND
SOUTHWESTERN CLERMONT COUNTIES UNTIL 400 PM EDT...

At 329 PM EDT, radar indicated a strong thunderstorm near Claryville,
moving east at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Covington, Independence, Erlanger, Alexandria, Taylor Mill,
Claryville, Amelia, New Richmond, Cold Spring, Moscow, Fairview,
California, Nicholsville and White Villa.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3899 8454 3905 8416 3888 8415 3886 8423
      3887 8423 3884 8431 3879 8451 3879 8452
TIME...MOT...LOC 1929Z 266DEG 18KT 3890 8447

JDR
Special weather statement, Jun 14, 3:46 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Wilmington OH
346 PM EDT WED JUN 14 2017

KYZ096-097-142015-
Pendleton KY-Bracken KY-
346 PM EDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT BRACKEN AND CENTRAL PENDLETON
COUNTIES UNTIL 415 PM EDT...

At 346 PM EDT, radar indicated a strong thunderstorm near Butler,
moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Falmouth, Augusta, Brooksville, Butler,  Bradford, Willow Grove,
Powersville, Johnsville, Woolcutt, Greenwood, Lenoxburg, Kincaid
Lake State Park and Foster.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3860 8407 3860 8408 3861 8408 3860 8409
      3864 8443 3881 8440 3882 8438 3880 8416
      3877 8407 3878 8399 3859 8405
TIME...MOT...LOC 1946Z 281DEG 21KT 3874 8436

JDR
Special weather statement, Jun 14, 5:05 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
505 PM EDT WED JUN 14 2017

INZ073-142130-
Ripley IN-
505 PM EDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY COUNTY UNTIL 530
PM EDT...

At 504 PM EDT, radar indicated a strong thunderstorm near Osgood,
moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Batesville, Milan, Osgood, Sunman, Napoleon, Penntown, Interstate 74
at State Route 101 and Huntersville.

This includes I-74 in Indiana between mile markers 149 and 157.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3931 8522 3931 8507 3912 8510 3909 8543
      3913 8544 3920 8544
TIME...MOT...LOC 2104Z 254DEG 23KT 3920 8537

JDR
Local storm report, Jun 14, 6:33 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT WED JUN 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     CENTERVILLE             39.64N 84.14W
06/14/2017                   MONTGOMERY         OH   PUBLIC

            TREE SPLIT IN HALF. TIME ESTIMATED BY RADAR.

&&

KC
Special weather statement, Jun 14, 8:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
834 PM EDT WED JUN 14 2017

INZ050-150100-
Wayne IN-
834 PM EDT WED JUN 14 2017

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY UNTIL 900 PM EDT...

At 833 PM EDT, radar indicated a strong thunderstorm over New Castle,
moving east at 60 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Richmond, Centerville, Cambridge City, Hagerstown, Fountain City,
Dublin, Franklin, Greens Fork, Economy, Mount Auburn, Whitewater,
Middleboro, Interstate 70 at Exit 145 and Williamsburg.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3987 8522 3987 8520 4000 8520 4001 8493
      4000 8482 3978 8482 3980 8522
TIME...MOT...LOC 0033Z 264DEG 51KT 3991 8536

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:12 PM EDTSpecial Weather StatementILNDarke33 min
Jun 14, 9:43 PM EDTSpecial Weather StatementILNMiami32 min
Jun 14, 9:45 PM EDTSpecial Weather StatementILNAuglaize30 min
Jun 15, 4:05 AM EDTSpecial Weather StatementILNHamilton25 min
Jun 15, 4:26 AM EDTSpecial Weather StatementILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 1 more34 min
Jun 15, 5:02 PM EDTAreal Flood AdvisoryILNOwen3 hr
Jun 14, 8:59 PM EDTSpecial Weather StatementILNWayne31 min
Jun 15, 2:07 AM EDTAreal Flood AdvisoryILNRipley3 hr
Jun 15, 2:48 AM EDTFlash Flood WarningILNRipley3 hr
Jun 15, 3:10 AM EDTSpecial Weather StatementILNFranklin, Ripley35 min
Jun 15, 3:42 AM EDTSpecial Weather StatementILNDearborn, Ohio, Ripley, Switzerland33 min
Jun 15, 5:18 AM EDTAreal Flood WarningILNRipley4 hr
Jun 15, 5:30 AM EDTAreal Flood WarningILNRipley6 hr

Nearby

Special Weather Statements in Indiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.